MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ptc liver procedure that the two probes were tested and passed.The probes were inserted into the patient.The probe in channel two would not start and kept shutting off.When the probe was removed it was found that the tip had broken off.The tip was found and recovered from the liver.Another like device was used to continue with the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/12/2024.D4 batch #: unknown.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/9/2024 corrected data: d4 udi # the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was obtained: an internal rapid response call was held on 9/5/2024 to discuss the broken probe tip event and results.The rep that was in the case gave the team a summary of the event.The doctor used 2 probes with a probe clip and started doing ptc.The probes were working fine until suddenly 1 of the probes kept shutting off.After asking the surgeon a few questions, the rep recommended pulling the probes out.The doctor pulled out the probes with the clip still attached and the doctor and rep were able to confirm the probe tip was broken on the device that kept shutting off.While the rep went to go get another probe, the surgeon retrieved the broken piece of the probe.The surgeon handed the piece to the scrub tech who then placed it on the back table.Then the scrub tech put the piece inside of the sterile cup.The cup was then handed to the rep, who proceeded to take a photo of the piece inside the cup.The rep left the piece in the sterile cup when she sent the broken probe and retrieved piece back for analysis.It was confirmed that the 2 probes were 1.5cm apart ¿ held by the probe clip and both probes were activated at the same time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/16/2024.Additional information was obtained: dr.Informed me that the tip was in the part of the liver they had removed and found it after the case.He has done a scan and there is nothing in the patient at this point.Investigation summary: call home revealed reflected power errors.The returned probe's tip was broken off and not included.There was evidence of thermal damage.The antenna and brass cap were disconnected but included.The potential cause of the damage is unknown due to the amount of damage seen, as well as the tip not returning.A search of nonconformities (ncs) was performed for lot ml23108618.There were no observed nonconformities for this lot.Manufacture date: 10/1/2023.Expiration date: 6/30/2027.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key19959824
Report Number3008769756-2024-00017
Device Sequence Number17926385
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public(01)00853719006395(17)270630(10)ML23108618
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15
Device Lot NumberML23108618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/23/2024
09/10/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/09/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown